MAUDE Adverse Event Report: BIOMET FRANCE S.A.R.L. BIOMET BC R 1X40 US; BONE CEMENT

BIOMET FRANCE S.A.R.L. BIOMET BC R 1X40 US; BONE CEMENT
Catalog Number 110035368
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Cyst(s) (1800); Fatigue (1849); Failure of Implant (1924); Pain (1994); Deformity/ Disfigurement (2360); Ambulation or Postural Difficulties (2544); Decreased Appetite (4569); Joint effusion (4849)
Date of Event 12/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent revision surgery of a left knee femoral component one year and ten months post initial arthroplasty due to pain, fatigue, and difficulty with daily work activities.Mri demonstrated a cyst-like abnormality and signs comparable with hardware loosening.Intra-operatively a large defect to the medial femoral condyle was noted as well as gross loosening of the femoral component confirmed-the tibial side was found to be solid and therefore remains in place.No complications were reported, and further details have not been provided.
 
Additional Manufacturer Narrative
(b)(4).D-10: 110035368, biomet bc r 1x40 us, lot ax21ab1101 42502607401, femur cemented cruciate retaining (cr) standard left size 12, lot 65186608 42512101010, articular surface medial congruent (mc) left 10 mm height use with tibia sizes g h/cr femur size 12, lot 65279279 42532008301, tibia cemented 5 degree stemmed left size h, lot 65204461 the device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: a4, b4-b7, g3, g6, h1, h2, h10, h11.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h1, h2, h3, h6, h11.No products were returned or pictures provided; visual evaluation could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations for both products.Review of the complaint histories identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combinations.Medical records/radiographs were provided and reviewed by a health care professional.Reported event was confirmed by review of medical records.Based on the available information, the reported event can be confirmed.With the available information, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BIOMET BC R 1X40 US
Common Device Name
BONE CEMENT
Manufacturer (Section D)
BIOMET FRANCE S.A.R.L.
plateau de lautagne bp75
valence cedex
Manufacturer (Section G)
BIOMET FRANCE S.A.R.L.
plateau de lautagne bp75
valence cedex 26903
FR   26903
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21760293
Report Number3006946279-2025-00043
Device Sequence Number8766769
Product Code LOD
UDI-Device Identifier00887868214578
UDI-Public(01)00887868214578(17)250430(10)AX20BB1102
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K172408
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2025
Device Catalogue Number110035368
Device Lot NumberAX20BB1102
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by Manufacturer03/26/2025
06/27/2025
Initial Report FDA Received Date04/03/2025
Supplement Report FDA Received Date04/16/2025
07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age52 YR
Patient SexMale
Patient Weight147 KG